News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Are there any adverse effects to using an epilator??


 primadonna21 - Mon Jan 19, 2009 11:21 am

Hi,
I'm a teenager who's had some pretty horrifying hair removal stories. I tried products like Nair and Veet, but my skin is so sensitive that it burned more often than not. I tried wax strips, but my skin didn't agree with those either. I tried a homemade sugar wax (figuring that all natural items would help my skin), and my skin didn't take kindly to the heat involved in sugar waxing. And of course I've shaved, but my skin gets so dry and itchy when it starts coming back in!!
All in all, my dry/sensitive skin combo makes practically everything more painful than it's worth. But I've seen a few electric epilators (like the Braun and Emjoi), and was wondering how those affect the skin itself? I'm fine with the pain that comes along with tweezing, but I don't want my legs to go through any more torture!!! Thanks a bunch!
 Debbie Miller, RN - Sun Mar 08, 2009 8:31 pm

User avatar Hello,
I don't know of any problems with the use of these tools but nobody can say whether or not your sensitive skin will react to these as it has with other methods.

The dry skin after shaving can often be treated with baby oil, even with the most sensitive skin. Since it is without perfumes, coloring and other agents, it can help with the dryness without irritating. I would recommend applying it sparingly after each shave. Using a shaving gel and making certain the skin is wet prior to shaving should also help. The depilatories you have tried such as Nair work chemically and are therefore more apt to irritate.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here